Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Representation formulae and inequalities for solutions of a class of second order partial differential equations


Authors: Lorenzo D'Ambrosio, Enzo Mitidieri and Stanislav I. Pohozaev
Journal: Trans. Amer. Math. Soc. 358 (2006), 893-910
MSC (2000): Primary 35H10, 35C15, 26D10
Published electronically: April 22, 2005
MathSciNet review: 2177044
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $L$ be a possibly degenerate second order differential operator and let $\Gamma_\eta=d^{2-Q}$ be its fundamental solution at $\eta$; here $d$ is a suitable distance. In this paper we study necessary and sufficient conditions for the weak solutions of $-Lu\ge f(\xi,u)\ge 0$ on ${\mathbb{R}}^N$ to satisfy the representation formula

\begin{displaymath}(\mbox R)\qquad\qquad\qquad\qquad\qquad u(\eta)\ge\int_{\mat... ...amma_\eta f(\xi,u) \,d\xi.\qquad\qquad\qquad\qquad\qquad\qquad \end{displaymath}

We prove that (R) holds provided $f(\xi,\cdot)$ is superlinear, without any assumption on the behavior of $u$ at infinity. On the other hand, if $u$ satisfies the condition

\begin{displaymath}\liminf_{R\rightarrow\infty} {-\int}_{R\le d(\xi)\le 2R}\vert u(\xi)\vert d\xi =0,\end{displaymath}

then (R) holds with no growth assumptions on $f(\xi,\cdot)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35H10, 35C15, 26D10

Retrieve articles in all journals with MSC (2000): 35H10, 35C15, 26D10


Additional Information

Lorenzo D'Ambrosio
Affiliation: Dipartimento di Matematica, via E. Orabona 4, Università degli Studi di Bari, I-70125 Bari, Italy
Email: dambros@dm.uniba.it

Enzo Mitidieri
Affiliation: Dipartimento di Scienze Matematiche, via A. Valerio 12/1, Università degli Studi di Trieste, I-34127 Trieste, Italy
Email: mitidier@units.it

Stanislav I. Pohozaev
Affiliation: Steklov Institute of Mathematics, Gubkina Str. 8, 117966 Moscow, Russia
Email: pohozaev@mi.ras.ru

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03717-7
PII: S 0002-9947(05)03717-7
Received by editor(s): April 19, 2004
Published electronically: April 22, 2005
Article copyright: © Copyright 2005 American Mathematical Society